Announcement

Collapse
No announcement yet.

Fenugreek and Autonomic response or tachycardia in infant

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Fenugreek and Autonomic response or tachycardia in infant

    I was just told by a neonatologist that he suspected mother's use of Fenugreek to be possibly related to an infant's tachycardia. He showed me a reference by Tom VerLee MD and Renee Rosick RN that stated a side effect of Fenugreek was tachycardia (direct use, not via MM). He also stated he saw references that it can affect the autonomic system and cause hypersalivation. Is there any reliable information that supports this? Is there any reason to be concerned re: use of fenugreek for NICU moms? Thank you Kathy Kuhn

  • #2
    Dear kathykuhn,

    I spoke with Dr. Hale about the reference by Dr VerLee et al. I was unable to find that reference in PubMed. I did find a reference in Micromedix that the heart rate was increased in a mammalian heart with Fenugreek extract. Dr. Hale stated that the lactation studies done on Fenugreek do not show efficacy in either increasing milk production or increasing prolactin levels. He thinks this mother should stop the use of Fenugreek then get a prolactin level drawn two to three hours after a pumping or breastfeeding session. If her prolactin level is low, then using medications that would increase her level would be appropriate.

    Sincerely,
    Cindy Pride, MSN, CPNP
    TTUHSC InfantRisk Center

    Comment

    Working...
    X